MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) LEFT 14 MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) LEFT 14 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Bursitis (4832); Joint effusion (4849)
Date of Event 09/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The product will not be returned to zimmer biomet for investigation, as the device location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Revision - (b)(4) persona revision knee post market us.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported a study patient developed mild tenderness of the pes aneserinus about one year post implantation and was prescribed topical voltaren cream.The patient continued through the study without complication until experiencing an unknown twisting injury approximately two years later.Patient complained of medial knee pain and popping and was diagnosed with pes bursitis and hamstring tendinitis with a prescription for physical therapy, steroids, and topical diclofenac gel.The pain continued to worsen into the anterior knee and began to experience limited range of motion and difficulty ambulating, swelling, stiffness, and hamstring/quad weakness.A prescription for lyrica and a knee brace were prescribed one month from the previous visit, patient had elevated wbc and a positive synovasure result from an aspiration.The cultures remained negative and the patient underwent an i&d with poly exchange one month later.No additional information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: 1st visit clinic notes: knee swelling, pain- states started after last therapy session on thursday and was doing well until that point and then the next day, had limited motion and difficulty walking; 2nd visit: left knee poly exchange: periprosthetic joint infection, poly liner was explanted, remaining components found to be well aligned and stable complaint is confirmed with provided medical records.The root cause for infection is determined to be unrelated to implanted zimmer biomet device.A definitive root cause cannot be determined for the pain, stiffness, swelling.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE FIXED BEARING CONSTRAINED CONDYLAR KNEE (CCK) LEFT 14 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18574050
Report Number0001822565-2024-00240
Device Sequence Number12743266
Product Code JWH
UDI-Device Identifier00889024554511
UDI-Public(01)00889024554511(17)240131(10)64264925
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number42512800914
Device Lot Number64264925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer01/24/2024
03/04/2024
Initial Report FDA Received Date01/24/2024
Supplement Report FDA Received Date02/16/2024
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight109 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American